Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS Jackson, KY

April 26, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2012, 3:44 PM EDT for 5 counties in Kentucky. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 3:44 PM EDT (19:44 UTC)
Expired
Apr 26, 2012, 4:30 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:01 PM EDTHAIL 19 Nw Mckee, KYHAIL COVERING THE GROUND.
Apr 26, 4:03 PM EDTHAIL 1.75Kerby Knob, KYHIGHWAYS 3447 AND 2004 AT KERBY KNOB HAS HAIL 1.5 INCHES DEEP.
Apr 26, 4:03 PM EDTHAIL 2.5Sandgap, KY
Apr 26, 4:05 PM EDTHAIL 1.75Sandgap, KY
Apr 26, 4:15 PM EDTHAIL 1.75Turkey Foot, KY
Apr 26, 4:23 PM EDTHAIL 0.759 W Jackson, KY
Apr 26, 4:31 PM EDTHAIL 0.88Island City, KYDIME TO NICKEL SIZE HAIL FELL FOR ABOUT 5 MINUTES.
Apr 26, 4:37 PM EDTHAIL 0.5Island City, KYPEA TO DIME SIZED HAIL. WALL CLOUD ALSO OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:11 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS53 KJKL 261944
SVRJKL
KYC025-065-109-129-189-262030-
/O.NEW.KJKL.SV.W.0076.120426T1944Z-120426T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  LEE COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF KNOB LICK...OR 6 MILES NORTHEAST OF BEREA...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCUST BRANCH...ALCORN...JINKS AND HISEL AROUND 350 PM EDT.
  BLANTON FLATS...DRIP ROCK...SAND SPRINGS AND FOXTOWN AROUND 355 PM
  EDT.
  WIND CAVE...ALUMBAUGH...LAKES AND LEIGHTON AROUND 400 PM EDT.
  OLD ORCHARD...ARVEL AND NEW ZION AROUND 405 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SAND
SPRINGS...NEW ZION AND ARNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
      3756 8417 3757 8410 3764 8413 3767 8410
      3771 8410 3764 8350 3762 8349 3764 8345
      3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 1944Z 289DEG 34KT 3760 8411
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
3 follow-up statements
399 
WWUS53 KJKL 262005
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT THU APR 26 2012

KYC025-065-109-129-189-262030-
/O.CON.KJKL.SV.W.0076.000000T0000Z-120426T2030Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-ESTILL KY-
405 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ESTILL...WESTERN BREATHITT...LEE...OWSLEY AND NORTHERN JACKSON
COUNTIES UNTIL 430 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SHIRLEY...OR 9 MILES EAST OF BEREA...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOXTOWN...SAND SPRINGS...DRIP ROCK AND ALUMBAUGH AROUND 410 PM EDT.
  TURKEY FOOT...MACEDONIA...LAKES AND WIND CAVE AROUND 415 PM EDT.
  NEW ZION...EARNESTVILLE...YELLOW ROCK AND WILLOW SHOALS AROUND 420
  PM EDT.
  GREEN HALL...WILD DOG AND ELIAN AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
ZION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
      3756 8417 3757 8410 3764 8413 3767 8410
      3771 8410 3764 8350 3762 8349 3764 8345
      3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 2005Z 289DEG 34KT 3751 8404
WIND...HAIL 60MPH 1.50IN

$$

DUSTY
722 
WWUS53 KJKL 262015
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT THU APR 26 2012

KYC025-065-109-129-189-262030-
/O.CON.KJKL.SV.W.0076.000000T0000Z-120426T2030Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-ESTILL KY-
415 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ESTILL...WESTERN BREATHITT...LEE...OWSLEY AND NORTHERN JACKSON
COUNTIES UNTIL 430 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR MACEDONIA...OR NEAR MCKEE...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW ZION...EARNESTVILLE...BANFORD AND YELLOW ROCK AROUND 420 PM
  EDT.
  TRAVELLERS REST...GREEN HALL...WILD DOG AND ELIAN AROUND 425 PM
  EDT.
  ENDEE...STURGEON...VINCENT AND SCOVILLE AROUND 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
      3756 8417 3757 8410 3764 8413 3767 8410
      3771 8410 3764 8350 3762 8349 3764 8345
      3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 2014Z 289DEG 34KT 3748 8394
WIND...HAIL 60MPH 2.50IN

$$

BECKER
654 
WWUS53 KJKL 262027
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT THU APR 26 2012

KYC025-065-109-129-189-262036-
/O.EXP.KJKL.SV.W.0076.000000T0000Z-120426T2030Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-ESTILL KY-
427 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ESTILL...WESTERN
BREATHITT...LEE...OWSLEY AND NORTHERN JACKSON COUNTIES WILL EXPIRE AT
430 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
      3756 8417 3757 8410 3764 8413 3767 8410
      3771 8410 3764 8350 3762 8349 3764 8345
      3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 2026Z 289DEG 34KT 3744 8381

$$

BECKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM EDT, 29 minutes earlier.

Area forecast discussion, Apr 26, 3:15 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT THU APR 26 2012

.UPDATE...
ISSUED AT 314 PM EDT THU APR 26 2012

WITH INSTABILITY INCREASING AND CU FIELD REALLY INTENSIFYING...SPC
HAS GONE AHEAD WITH A SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY TO
THE SOUTH OF I-64. A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP
NOW...SO THE THREAT TO THE SOUTH SEEMS REASONABLE. STAY TUNED THIS
EVENING FOR POSSIBLE WARNINGS WITH THE MAIN THREAT BEING DAMAGING
WINDS AND LARGE HAIL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 245 PM EDT THU APR 26 2012

COLD FRONT IS NOW BEGINNING TO PUSH INTO EASTERN KENTUCKY...EXTENDING
FROM NEAR MOREHEAD...THROUGH RICHMOND. ISOLATED SHOWERS HAVE BEGUN TO
DEVELOP OVER THE PAST HOUR ALONG THIS BOUNDARY...MAINLY IMPACTING
AREAS NORTH OF I-64. PLENTY OF INSTABILITY IS IN PLACE ACROSS EASTERN
KENTUCKY WITH DEWPOINTS IN THE LOWER 60S AND TEMPERATURES IN THE
70S...GIVING SBCAPES AROUND 2000J/KG. IT LOOKS LIKE OUR CAP IS
QUICKLY WEAKENING ACROSS THE STATE WHICH SHOULD GIVE WAY TO MORE
SHOWER AND THUNDERSTORM DEVELOPMENT HEADING THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING. STILL LOTS OF SHEAR IN PLACE FOR ORGANIZED
THUNDERSTORMS...CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

THIS FRONT SHOULD CONTINUE TO PROGRESS STEADILY TO THE
SOUTHEAST...EVENTUALLY CLEARING THE KENTUCKY BORDER BETWEEN AROUND
00Z. THIS WILL ESSENTIALLY END OUR SEVERE THREAT BY LATE EVENING.
AS THE FRONT SETTLES SOUTHWARD AND THEN STALLS WELL TO OUR SOUTH
TONIGHT...A COOLER AND DRIER AIRMASS WILL ADVECT SOUTHWARD INTO
EASTERN KENTUCKY. THIS WILL YIELD A COOLER NIGHT WITH LOWS WELL INTO
THE 40S. A FEW OF THE COLDER VALLEYS COULD EVEN SEE SOME UPPER 30S.

TOMORROW...WILL ALSO BE COOLER. THE FRONTAL ZONE IS MUCH SLOWER
COMING BACK TO THE NORTH...SO OUTSIDE OF SOME HIGH CLOUDS...SHOULD BE
A PLEASANT DAY WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S. BY
TOMORROW NIGHT A SHORTWAVE PUSHING EAST ACROSS THE CENTRAL PLAINS
WILL HELP PUSH THE FRONTAL ZONE BACK TO THE NORTH. AT THIS TIME...NOT
MUCH FORCING ALONG THE FRONT WITH ALL THE BETTER FORCING OFF TO OUR
NORTHWEST. THUS...GOING TO KEEP POPS IN THE 20 TO 30 RANGE AS THE
FRONT PUSHES NORTH. IF THE FRONT ENDS UP SLOWER...WE MAY HAVE TO
WATCH A POTENTIAL MCS APPROACHING THE AREA BY DAYBREAK SATURDAY...BUT
RIGHT NOW THIS APPEARS TO STAY NORTH OF OUR AREA. AFTER COOLING OFF
QUICKLY WITH LOTS OF DRY AIR IN PLACE FRIDAY EVENING...TEMPERATURES
SHOULD START TO INCREASE OVERNIGHT FRIDAY NIGHT AS THE FRONT LIFTS
NORTH.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 245 PM EDT THU APR 26 2012

GUIDANCE CONTINUES TO PAINT AN ACTIVE PATTERN IN PLACE TO START THE
PERIOD WITH A WARM FRONT IN THE PROCESS OF LIFTING NORTH ACROSS THE
OHIO VALLEY EARLY ON SATURDAY AS A LOW PRESSURE SYSTEM MOVES OUT OF
THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY. MODELS REMAIN IN
SOME DISCORD WITH THE TIMING AND ULTIMATE LOCATION OF THE FRONT BUT
A LOOSE CONSENSUS SUGGESTS THE FRONT WILL BE NORTH OF THE RIVER BY
SATURDAY AFTERNOON AS THE ASSOCIATED COLD FRONT BEGINS TO SWEEP
ACROSS THE COMMONWEALTH...WARRANTING A SOLID CHANCE OF SHOWERS ALONG
WITH A SLIGHT CHANCE OF THUNDER GIVEN THE TIME OF DAY/NIGHT THROUGH
SATURDAY NIGHT. BY SUNDAY...THE COLD FRONT LOOKS TO SETTLE SOUTH OF
THE AREA BUT NEAR THE TN VALLEY WITH AN AMPLIFYING...TRANSIENT RIDGE
MOVING THROUGH THE MS VALLEY AND INTO ERN KY. THIS SHOULD PROVIDE A
BRIEF LULL IN ACTIVITY FOR SUNDAY AND SUNDAY NIGHT...AND WILL TREND
THE FORECAST IN THAT DIRECTION.

MODELS BEGIN TO POINT TOWARDS THE MID AND UPPER LEVEL FLOW TAKING ON
MORE OF A ZONAL APPEARANCE ACROSS THE CONUS BY MONDAY...ALONG WITH
THE USUAL SPREAD IN TIMING AND STRENGTH OF THE VARIOUS SHORT WAVES
EMBEDDED WITHIN THE FLOW ALSO DEPICTED IN THE MODEL SOLUTIONS. HAVE
FOLLOWED A GENERIC BLEND OF THE GUIDANCE THROUGH THE SECOND HALF OF
THE WEEK. THIS LEADS TO ANOTHER LOW PRESSURE SYSTEM WINDING UP OVER
THE PLAINS LATE THIS WEEKEND DRAWING THE STALLED COLD FRONT BACK
NORTH AGAIN AS A WEAK WARM FRONT EARLY NEXT WEEK AND BRINGING
ANOTHER ROUND OF SLIGHT TO LOW CHANCE POPS ACROSS THE AREA FOR
MONDAY THROUGH MONDAY NIGHT. THEREAFTER...THE PATTERN BECOMES FAIRLY
PROGRESSIVE WITH TOO MUCH UNCERTAINTY IN THE DETAILS TO MUSTER ANY
REAL CONFIDENCE IN ANY ONE PARTICULAR SOLUTION...AND HAVE MAINTAINED
A LOW END CHANCE POP THEME THROUGH THE MIDDLE OF THE WEEK BASED ON A
BLEND OF THE INHERITED FORECAST AND A VERY LOOSE MODEL CONSENSUS IN
AN ATTEMPT TO AVOID EXCESSIVE VACILLATION WITH THE FORECAST.

AS FOR TEMPERATURES...DID NOT STRAY TOO FAR FROM A BLEND OF THE GOING
FORECAST WITH THE CONSENSUS NUMBERS. GIVEN THE GOOD POSSIBILITY OF
MORE CLOUDS THAN NOT THROUGH THE PERIOD WITH THE PERIODIC CHANCES
FOR PRECIPITATION...WOULD EXPECT A LIMITED DIURNAL CURVE ALTHOUGH
GUIDANCE DOES POINT TOWARDS A NEAR NORMAL REGIME EARLY IN THE PERIOD
GRADUALLY MODERATING THROUGH THE END OF NEXT WEEK TO ABOVE NORMAL
TEMPS FOR THE BEGINNING OF MAY.

MB

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 138 PM EDT THU APR 26 2012

STRATOCU CONTINUES TO SHROUD MUCH OF EASTERN KENTUCKY THIS AFTERNOON
AND DESPITE A COLD FRONTAL PASSAGE THIS AFTERNOON...THE STRATOCU WILL
LIKELY LINGER WELL BEHIND THE FRONT WITH DEWPOINTS STILL PLENTY HIGH
BEHIND THE FRONT. THUS...FOR THE HIGHER TERRAIN...WE WILL CONTINUE TO
SEE CIGS FLUCTUATE BETWEEN MVFR AND VFR THROUGH MID AFTERNOON. BY
LATER THIS EVENING...A BETTER SURGE OF DRIER AIR WILL MIX OUT THIS
CIGS...GIVING WAY TO VFR CONDITIONS FOR THE OVERNIGHT HOURS.
GUSTY SOUTHWEST WINDS WILL TRANSITION TO NORTHWEST THROUGH MID TO
LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND BECOME VERY LIGHT
OUT OF THE NORTH. WITH THE FRONTAL BOUNDARY STALLING WELL TO OUR
SOUTH...VFR CONDITIONS WILL BE SEEN THROUGH FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM....MB
AVIATION...KAS
Hazardous weather outlook, Apr 26, 3:28 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT THU APR 26 2012

KYZ044-050>052-059-060-104-106-280000-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...
WEST LIBERTY
328 PM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ058-068-069-079-080-083>088-107>120-280000-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
328 PM EDT THU APR 26 2012

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH 9 PM. SOME OF THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
ADDITIONALLY...ANY LOCATIONS THAT SEE REPEATED ROUNDS OF HEAVY RAIN
MAY EXPERIENCE ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WINDS THROUGH THIS EVENING.

KAS/MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:56 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle34 min
Apr 26, 1:52 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Rowan3 hr
Apr 26, 2:40 AM EDTFlash Flood WarningJKLElliott, Fleming, Rowan4 hr
Apr 26, 3:32 AM EDTAreal Flood AdvisoryJKLJohnson, Martin3 hr
Apr 26, 5:52 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 26, 6:27 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more48 min
Apr 26, 4:09 PM EDTTornado WarningJKLClay, Jackson, Owsley, Rockcastle51 min
Apr 26, 4:37 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle, Whitley53 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley54 min
Apr 26, 4:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Leslie, Owsley, Perry18 min
Apr 26, 5:00 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike26 min
Apr 26, 5:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more29 min
Apr 26, 5:13 PM EDTTornado WarningJKLClay, Jackson, Leslie, Owsley, Perry32 min
Apr 26, 5:28 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Whitley47 min
Apr 26, 5:43 PM EDTTornado WarningJKLClay, Harlan, Knott, Leslie, Letcher, Perry47 min
Apr 26, 5:47 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley43 min
Apr 26, 5:52 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne14 min
Apr 26, 5:55 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike38 min
Apr 26, 6:10 PM EDTTornado WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more51 min
Apr 26, 6:21 PM EDTTornado WarningJKLHarlan, Leslie, Letcher, Perry31 min
Apr 26, 6:27 PM EDTSevere Thunderstorm WarningJKLBell, McCreary, Whitley22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.